Alert archive / Montana / Red Flag Warnings in 2008
Red Flag Warning 6, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 29, 2008, 2:08 PM MDT for 17 counties in Montana. It took effect at Jul 30, 2008, 4:09 AM MDT. It was in force for 17 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2008, 2:08 PM MDT (20:08 UTC)
- In effect from
- Jul 30, 2008, 4:09 AM MDT
- Expired
- Jul 30, 2008, 9:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Broadwater County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Hill County, MT, Jefferson County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Liberty County, MT, Meagher County, MT, Phillips County, MT, Pondera County, MT, Teton County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 33 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 9:40 AM MDT | NON-TSTM WND GST 59 | N Browning, MT | BROWNING RAWS, WIND DIRECTION 130 DEGREES |
| Jul 30, 11:15 AM MDT | NON-TSTM WND GST 63 | 8 Se East Glacier Park, MT | DEEP CREEK BFA RAWS, SUSTAINED WINDS 280 DEGREES AT 46 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 292008 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 208 PM MDT TUE JUL 29 2008 MTZ112-301100- /O.UPG.KTFX.FW.A.0004.080730T1800Z-080731T0300Z/ /O.NEW.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 208 PM MDT TUE JUL 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS (FIRE ZONE 112)... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SUSTAINED WESTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL FALL TO THE 15 TO 20 PERCENT RANGE OVER THE PLAINS WEDNESDAY AFTERNOON AS WELL. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS. CONDITIONS WILL IMPROVE AFTER DARK ON WEDNESDAY AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ113-301100- /O.NEW.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/ HILL AND BLAINE COUNTIES- 208 PM MDT TUE JUL 29 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF NORTH CENTRAL MONTANA (FIRE ZONE 113)... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. SUSTAINED WESTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL FALL TO THE 15 TO 20 PERCENT RANGE OVER THE PLAINS WEDNESDAY AFTERNOON AS WELL. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS. CONDITIONS WILL IMPROVE AFTER DARK ON WEDNESDAY AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ A COHEN
4 follow-up statements
000 WWUS85 KTFX 301009 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 409 AM MDT WED JUL 30 2008 MTZ114-115-117-301800- /O.EXA.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/ LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 409 AM MDT WED JUL 30 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES AND STRONG WINDS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES AND STRONG WINDS. SUSTAINED WESTERLY WINDS AT 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL FALL TO AROUND 15 PERCENT AS WELL. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS. CONDITIONS WILL IMPROVE AFTER DARK TONIGHT AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112-113-301800- /O.CON.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- 409 AM MDT WED JUL 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES AND STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES AND STRONG WINDS. SUSTAINED WESTERLY WINDS AT 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL FALL TO AROUND 15 PERCENT AS WELL. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS. CONDITIONS WILL IMPROVE AFTER DARK TONIGHT AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 301609 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1009 AM MDT WED JUL 30 2008 MTZ118-310015- /O.EXA.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/ HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 1009 AM MDT WED JUL 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF SOUTHWEST MONTANA FOR LOW HUMIDITIES AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF SOUTHWEST MONTANA FOR LOW HUMIDITIES AND GUSTY WINDS. SUSTAINED WESTERLY WINDS AT 15 TO 25 MPH...WITH GUSTS TO 35 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT DURING THE AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS. CONDITIONS WILL IMPROVE AFTER DARK TONIGHT AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ112>115-117-310015- /O.CON.KTFX.FW.W.0006.080730T1800Z-080731T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 1009 AM MDT WED JUL 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES AND STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL MONTANA FOR LOW HUMIDITIES AND STRONG WINDS. SUSTAINED WESTERLY WINDS AT 25 TO 35 MPH...WITH GUSTS NEAR 50 MPH ARE EXPECTED THIS AFTERNOON AND EVENING. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 PERCENT DURING THE AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS. CONDITIONS WILL IMPROVE AFTER DARK TONIGHT AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 302106 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 306 PM MDT WED JUL 30 2008 MTZ112>115-117-118-310300- /O.CON.KTFX.FW.W.0006.000000T0000Z-080731T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 306 PM MDT WED JUL 30 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS. ACROSS NORTH CENTRAL MONTANA...SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE INTO THIS EVENING. HOWEVER...IN SOUTHWEST MONTANA...WINDS WILL NOT BE QUITE AS STRONG. SUSTAINED WINDS THERE WILL BE 15 TO 25 MPH...WITH GUSTS GENERALLY REACHING 35 MPH. RELATIVE HUMIDITIES THROUGHOUT THE AREA WILL FALL TO BETWEEN 10 AND 20 PERCENT THIS AFTERNOON. THE COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS ACROSS PORTIONS OF NORTH CENTRAL AND SOUTHWEST MONTANA. CONDITIONS WILL IMPROVE AFTER DARK TONIGHT AS WIND SPEEDS DECREASE...AND RELATIVE HUMIDITIES RISE. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KTFX 310259 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 859 PM MDT WED JUL 30 2008 MTZ112>115-117-118-310400- /O.EXP.KTFX.FW.W.0006.000000T0000Z-080731T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES-HILL AND BLAINE COUNTIES- LEWIS AND CLARK NATIONAL FOREST ROCKY MOUNTAIN DISTRICT/ROCKY MOUNTAIN FRONT-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- HELENA AND TOWNSEND RANGER DISTRICTS OF THE HELENA NATIONAL FOREST- 859 PM MDT WED JUL 30 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA. RELATIVE HUMIDITIES WILL CONTINUE RISING OVERNIGHT...WHILE SURFACE WIND SPEEDS CONTINUE DECREASING. THUS...THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR PORTIONS OF NORTH CENTRAL... CENTRAL...AND SOUTHWEST MONTANA. $$ AC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 29, 11:15 AM MDT, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 29, 11:15 AM MDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 1115 AM MDT TUE JUL 29 2008 UPDATED AVIATION DISCUSSION .DISCUSSION... CLEAR SKIES WERE OVER THE FORECAST AREA AS OF MID-MORNING BUT THERE WAS AN AREA OF HIGHER LEVEL MOISTURE UPSTREAM OF MONTANA. THIS MOISTURE WILL MOVE INTO SW MONTANA THIS AFTERNOON. THIS MOISTURE ALONG WITH THE ASSOCIATED WEAK WEATHER DISTURBANCE WILL MOVE NORTHEAST THROUGH THE FORECAST AREA THIS EVENING AND SHORTLY AFTER MIDNIGHT. THE CHANCE OF PRECIPITATION FORECAST WITH THIS LOOKS PRETTY GOOD. THERE DOES NOT APPEAR TO BE A WHOLE LOT OF MOISTURE AND INSTABILITY WITH THE SYSTEM SO WILL DROP THE MENTION OF SEVERE THUNDERSTORMS. STILL CERTAINLY CAN NOT RULE OUT GUSTY WINDS WITH THE THUNDERSTORMS AS WELL AS POSSIBLY SMALL HAIL SO WILL HAVE THAT IN THE FORECAST OF THUNDERSTORMS. BLANK && .AVIATION... UPDATED 1715Z. A PACIFIC STORM SYSTEM WILL AFFECT THE REGION THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT LATE THIS AFTERNOON OVER SOUTHWEST MONTANA...AND MOVE NORTHEASTWARD ACROSS CENTRAL MONTANA THROUGH 09Z WEDNESDAY. A COLD FRONT WILL MOVE ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA FROM WEST TO EAST BETWEEN 03Z AND 08Z WEDNESDAY...WITH WESTERLY WINDS EXPECTED BEHIND THE FRONT. THUNDERSTORMS MAY CONTAIN WIND GUSTS OVER 40 KTS...AND POSSIBLY SMALL HAIL. MVFR CEILINGS AND VISIBILITIES ARE EXPECTED AROUND THUNDERSTORMS. KGTF...KHLN...AND KLWT TERMINALS HAVE THE GREATEST CHANCE OF RECEIVING THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. OUTSIDE OF THUNDERSTORMS...MAINLY VFR CONDITIONS ARE EXPECTED ACROSS NORTH CENTRAL...CENTRAL...AND SOUTHWEST MONTANA THROUGH 18Z WEDNESDAY. STRONG WESTERLY SURFACE WINDS WILL DEVELOP BY LATE WEDNESDAY MORNING OVER NORTH CENTRAL MONTANA...WITH GUSTS TO 25 KTS BY 18Z WEDNESDAY AT KCTB AND KHVR. ACOHEN && .FIRE WEATHER... FIRE WEATHER CONDITIONS ARE FORECAST TO DETERIORATE THROUGH THE REMAINDER OF THIS WEEK. AFTERNOON RELATIVE HUMIDITIES WILL LOWER TO THE 15 TO 25 PERCENT RANGE EACH AFTERNOON...WITH GUSTY WINDS EXPECTED EACH AFTERNOON AND EVENING...ESPECIALLY OVER NORTH CENTRAL MONTANA. A COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT...WITH ISOLATED THUNDERSTORMS EXPECTED THIS AFTERNOON AND TONIGHT. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY AND ERRATIC SURFACE WINDS. WINDS WILL BE PARTICULARLY GUSTY ON WEDNESDAY AFTERNOON FOLLOWING THE TUESDAY NIGHT COLD FRONT. CONSEQUENTLY...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FIRE WEATHER ZONE 112 FOR WEDNESDAY AFTERNOON AND EVENING. ZUMPFE && .PREV DISCUSSION... /ISSUED 600 AM MDT TUE JUL 29 2008/ TODAY THROUGH THURSDAY...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BE THE MAIN WEATHER FEATURE PRESENT DURING THE FIRST HALF OF TODAY. TEMPERATURES WILL RAPIDLY WARM ABOVE THE SEASONAL AVERAGE THIS AFTERNOON. A PACIFIC JET STREAK AND UPPER LEVEL TROUGH IS ANTICIPATED TO MOVE INTO THE REGION FROM WEST BY LATE THIS EVENING...WITH THUNDERSTORM ACTIVITY INCREASING RAPIDLY NEAR SUNSET. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS DEVELOPING BETWEEN THIS AFTERNOON AND TONIGHT WILL BECOME SEVERE...PRODUCING HAIL GREATER THAN THE SIZE OF PENNIES AND WIND GUSTS IN EXCESS OF 60 MPH. BY EARLY WEDNESDAY...A SURFACE COLD FRONT WILL PASS THROUGH THE FORECAST AREA...FOLLOWED BY STRENGTHENING WESTERLY BREEZES ACROSS CENTRAL MONTANA. THE ROCKY MOUNTAIN FRONT APPEARS TO BE MOST FAVORED FOR WIND GUSTS TO 50 MPH FOR AT TIME DURING WEDNESDAY AFTERNOON AND EVENING...ESPECIALLY NEAR MOUNTAIN PASSES WITHIN GLACIER PARK. FIRE WEATHER HIGHLIGHTS HAVE BEEN ISSUED FOR WEDNESDAY...PLEASE SEE FIRE WEATHER SECTION OF THIS DISCUSSION FOR DETAILS. TEMPERATURES WILL LIKELY BE SEASONAL WEDNESDAY AND THURSDAY IN THE PRESENCE OF WEST TO EAST FLOW ALOFT. SURFACE WINDS WILL DECREASE IN STRENGTH DURING THURSDAY AS THE PACIFIC JET LIFTS NORTH INTO CANADA. ZUMPFE THURSDAY NIGHT THROUGH SUNDAY NIGHT...A RATHER QUIET AND SEASONABLE WEATHER PATTERN IS EXPECTED OVER THE REGION FOR NEXT WEEKEND. A WEAK UPPER LEVEL TROF WILL MOVE EASTWARD THROUGH THE REGION THURSDAY NIGHT INTO FRIDAY MORNING...BUT WITH DOWNSLOPE WINDS...LITTLE TO NO PRECIP IS EXPECTED. SLIGHTLY COOLER AIR WILL MOVE INTO THE AREA FOR FRIDAY AND SATURDAY...BUT OVERALL...TEMPERATURES WILL BE NEAR NORMAL FROM FRIDAY THROUGH SUNDAY. BY SUNDAY NIGHT...AN UPPER LEVEL RIDGE WILL BE BUILDING OVER THE PACIFIC NORTHWEST...ALLOWING FOR SLIGHTLY WARMER AIR TO RESIDE OVER THE REGION FOR MONDAY AFTERNOON. ADDITIONALLY...THE AIRMASS WILL BECOME UNSTABLE BY THE AFTERNOON HOURS ON MONDAY...FOR A FEW ISOLATED THUNDERSTORMS. BRUSDA MONDAY AND TUESDAY...MODELS CONTINUE TO HAVER A LONG WAVE UPPER LEVEL RIDGE OVER THE WESTERN U.S. HOWEVER...MODELS DO DIFFER WITH THE POSITIONING OF THE UPPER LEVEL TROUGHS IN A WEST TO SOUTHWEST FLOW ALOFT. THUS...WILL GO WITH WARMER THAN SEASONAL AVERAGE TEMPERATURES WITH A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY OVER THE MOUNTAINS DURING THE FORECAST PERIOD. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 92 56 84 50 / 10 20 10 10 CTB 84 50 77 44 / 10 20 10 10 HLN 93 57 88 53 / 10 20 10 10 BZN 94 52 88 47 / 20 20 10 10 WEY 80 47 84 43 / 20 20 10 10 DLN 87 50 85 48 / 20 20 10 10 HVR 91 57 86 49 / 10 20 10 10 LWT 88 54 85 46 / 10 30 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MTZ112. && SHORT TERM...BLANK LONG TERM...COHEN AVIATION...COHEN WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 29, 9:38 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 938 AM MDT TUE JUL 29 2008 MTZ008-011>015-047>055-301230- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 938 AM MDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT...AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE ACROSS THE REGION. THE PRIMARY THREAT WITH THE STORMS WILL BE GUSTY WINDS...WITH SMALL HAIL A SECONDARY THREAT. AN ISOLATED SEVERE THUNDERSTORM...CAPABLE OF PRODUCING WIND GUSTS OVER 60 MPH AND LARGE HAIL...WILL BE POSSIBLE ALONG AND SOUTH OF A LINE FROM HELENA...TO GREAT FALLS...TO LEWISTOWN. THE THREAT FOR SEVERE WEATHER WILL END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING...SOME OF WHICH MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-044>046-301230- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY- EASTERN PONDERA- 938 AM MDT TUE JUL 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH TONIGHT...AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT MOVE ACROSS THE REGION. THE PRIMARY THREAT WITH THE STORMS WILL BE GUSTY WINDS...WITH SMALL HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WESTERLY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED ON WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. A COHEN
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:27 AM MDT | Fire Weather Watch | TFX | Glacier, Liberty, Pondera, Toole | 10 hr |
Nearby
Red Flag Warnings in Montana, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.